Alert archive / Wisconsin / Tornado Warnings in 2007
Tornado Warning 9, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 7, 2007, 1:52 PM CDT for Price County, Sawyer County, Wisconsin. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2007, 1:52 PM CDT (18:52 UTC)
- Expired
- Jun 7, 2007, 2:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Price County, WI, Sawyer County, WI
The radar
The Duluth radar (KDLH), 180 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 2:50 PM CDT | HAIL 0.75 | Fifield, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:34 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -754 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDLH 071853
TORDLH
WIC099-113-071945-
/O.NEW.KDLH.TO.W.0009.070607T1852Z-070607T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
152 PM CDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...
PRICE COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 245 PM CDT
* AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 35 MILES
SOUTHWEST OF PHILLIPS...OR ABOUT 36 MILES EAST OF RICE LAKE...
MOVING NORTHEAST AT 55 MPH. IN ADDITION TO THE TORNADO THREAT...
HAIL UP TOT HE SIZE OF GOLF BALLS IS LIKELY
* THE TORNADO WILL BE NEAR...
PHILLIPS BY 225 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN MINNESOTA.
LAT...LON 4566 9095 4542 9065 4569 9006 4590 9010
4598 9044
$$
MILLER4 follow-up statements
000
WFUS53 KDLH 071858 CCA
TORDLH
WIC099-113-071945-
/O.COR.KDLH.TO.W.0009.070607T1852Z-070607T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
152 PM CDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...
PRICE COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 245 PM CDT
* AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 35 MILES
SOUTHWEST OF PHILLIPS...OR ABOUT 36 MILES EAST OF RICE LAKE...
MOVING NORTHEAST AT 55 MPH. IN ADDITION TO THE TORNADO THREAT...
HAIL UP TO THE SIZE OF GOLF BALLS IS LIKELY.
* THE TORNADO WILL BE NEAR...
PHILLIPS BY 225 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN MINNESOTA.
LAT...LON 4566 9095 4542 9065 4569 9006 4590 9010
4598 9044
$$
MILLER000
WWUS53 KDLH 071908
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
206 PM CDT THU JUN 7 2007
WIC099-113-071945-
/O.CON.KDLH.TO.W.0009.000000T0000Z-070607T1945Z/
SAWYER WI-PRICE WI-
206 PM CDT THU JUN 7 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR THE
NORTHWEST HALF OF PRICE AND SOUTHEASTERN SAWYER COUNTIES...
AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED 15 MILES WEST OF
KENNAN...OR ABOUT 35 MILES SOUTHWEST OF PARK FALLS...MOVING
NORTHEAST AT 45 MPH. IN ADDITION TO THE TORNADO THREAT... THIS STORM
IS ALSO CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS.
THE TORNADO WILL BE NEAR...
6 MILES NORTHWEST OF PHILLIPS BY 235 PM CDT...
FIFIELD BY 240 PM CDT...
8 MILES SOUTHEAST OF PARK FALLS BY 245 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN MINNESOTA.
LAT...LON 4568 9101 4550 9065 4574 9011 4597 9012
4597 9054
$$
MILLER000
WWUS53 KDLH 071919
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
217 PM CDT THU JUN 7 2007
WIC099-113-071945-
/O.CON.KDLH.TO.W.0009.000000T0000Z-070607T1945Z/
SAWYER WI-PRICE WI-
217 PM CDT THU JUN 7 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR THE
NORTHWEST HALF OF PRICE AND SOUTHEASTERN SAWYER COUNTIES...
AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PORTION OF THE STORM WAS LOCATED OVER THE SOUTHEAST
CORNER OF SAWYER COUNTY...ABOUT 15 MILES WEST OF PHILLIPS...OR ABOUT
24 MILES SOUTHWEST OF PARK FALLS...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE FIFIELD...AND HIGHWAY 13 BETWEEN
PARK FALLS AND PHILLIPS.
GOLFBALL SIZE HAIL IS LIKELY OVER SOUTHEAST SAWYER AND NORTHWEST
PRICE COUNTIES WITH THIS STORM.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN MINNESOTA.
LAT...LON 4566 9095 4552 9066 4575 9017 4598 9014
4597 9058
$$
MILLER000
WWUS53 KDLH 071933
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
231 PM CDT THU JUN 7 2007
WIC113-071941-
/O.CAN.KDLH.TO.W.0009.000000T0000Z-070607T1945Z/
SAWYER WI-
231 PM CDT THU JUN 7 2007
...THE TORNADO WARNING FOR SAWYER COUNTY IS CANCELLED...
THE STORM HAS MOVED NORTHEAST INTO PRICE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN MINNESOTA.
LAT...LON 4591 9067 4565 9066 4581 9024 4598 9018
4597 9058
$$
WIC099-071945-
/O.CON.KDLH.TO.W.0009.000000T0000Z-070607T1945Z/
PRICE WI-
231 PM CDT THU JUN 7 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
NORTHWESTERN PRICE COUNTY...
AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PORTION OF THE STORM WAS LOCATED 12 MILES SOUTHWEST
OF FIFIELD...OR ABOUT 14 MILES SOUTHWEST OF PARK FALLS...MOVING
NORTHEAST AT 50 MPH.
THIS STORM WILL AFFECT HIGHWAY 13 BETWEEN PARK FALLS AND PHILLIPS
THROUGH AT LEAST 245 PM... AS WELL AS FIFIELD AND PARK FALLS. HAIL
UP TO THE SIZE OF GOLF BALLS IS LIKELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN MINNESOTA.
LAT...LON 4591 9067 4565 9066 4581 9024 4598 9018
4597 9058
$$
MILLERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 7, 1:48 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 7, 1:48 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
148 PM CDT THU JUN 7 2007
.DISCUSSION...WILL BE SHORT WITH ONGOING SEVERE WEATHER. SEVERE
THREAT WILL CONTINUE THROUGH THE EVENING CHANGING OVER TO SHRA
AFTER COLD FROPA TONIGHT. SYSTEM LIFTS NE INTO CANADA BY 12Z
FRIDAY. BRIEF BREAK FRIDAY THEN ZONAL FLOW ESTABLISHES. FAST
MOVING SHORT WAVES WILL AFFECT THE AREA THROUGH SUNDAY NIGHT. SW
FLOW RETURNS ON MONDAY AS ANOTHER LONG WAVE TROF CLOSES OFF BY
WEDNESDAY WITH PERIODIC CHANCES OF -TSRA.
&&
.AVIATION...STRONG COLD FRONT WITH SCTD MVFR CONDITIONS AHEAD OF
IT WITHIN CONVECTIVE LINES. WINDSHIFT WILL USHER IN A 9-12 HR
PERIOD OF IFR/LIFR CONDITIONS WITH LIGHT RAIN.BRISK NW WINDS
BEHIND FRONT..WITH GUSTS NEAR 20MPH EXPECTED THROUGH 12Z MOST
LOCATIONS.
&&
POINT TEMPS/POPS...
DLH 47 68 48 77 / 60 10 10 10
INL 47 67 48 77 / 60 10 20 20
BRD 48 69 49 79 / 40 10 10 10
HYR 52 67 47 79 / 60 10 10 10
ASX 53 67 48 77 / 60 20 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LSZ121-LSZ144-
LSZ145-LSZ146-LSZ147-LSZ148.
GSF/CANNONHazardous weather outlook, Jun 7, 7:46 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 746 AM CDT THU JUN 7 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-081030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 746 AM CDT THU JUN 7 2007 ...MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL OCCUR THIS MORNING...AND AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL THE MAIN THREAT. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING ACROSS THE NORTHLAND...ESPECIALLY FAR EASTERN MINNESOTA AND NORTHWEST WISCONSIN. MUCH OF THE NORTHLAND IS IN A MODERATE RISK OF SEVERE STORMS...WITH A HIGH RISK EAST AND SOUTH OF A LINE FROM SIREN TO IRONWOOD. THE THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND A FEW STRONG TORNADOES. THIS IS A DANGEROUS SITUATION...AND WATCH FOR FUTURE FORECASTS...WATCHES AND WARNINGS AS THE DAY PROGRESSES. THE STORMS WILL WEAKEN AND MOVE EAST OUT OF THE AREA BY LATE EVENING. STRONG SOUTH TO SOUTHWEST WINDS GUSTING TO 45 MPH WILL DEVELOP TODAY...AND A WIND ADVISORY HAS BEEN ISSUED FOR NORTHWEST WISCONSIN. SEE THE LATEST WEATHER MESSAGE FOR MORE INFORMATION. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE NEAR SHORE WATERS FROM TWO HARBORS...TO DULUTH...TO PORT WING FOR THIS MORNING...AND FOR THE REST OF THE SOUTH SHORE THROUGH FRIDAY MORNING. SEE THE LATEST NEAR SHORE MARINE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THE EVENING. MELDE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:41 AM CDT | Wind Advisory | DLH | Ashland, Bayfield, Burnett, Douglas, Iron, Price and 2 more | 10 hr |
| Jun 7, 2:36 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 24 min |
| Jun 7, 2:40 PM CDT | Tornado Warning | DLH | Ashland, Iron, Price | 49 min |
| Jun 7, 3:42 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 33 min |
| Jun 7, 4:57 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 48 min |
| Jun 7, 5:46 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 16 min |
| Jun 7, 5:47 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 28 min |
| Jun 7, 5:55 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 35 min |
| Jun 7, 6:12 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 22 min |
| Jun 7, 6:28 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 35 min |
| Jun 7, 6:55 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Sawyer, Washburn | 35 min |
Nearby
Tornado Warnings in Wisconsin, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.